Jump to content

Photo

Coming Off Diane 35 After Accutane

accutane diane 35 birth controll pill birth control

1 reply to this topic

#1 lizzie_bee

lizzie_bee

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 0
About Me
  • Joined: 16-May 10

Posted 21 October 2011 - 01:34 PM

I have been on accutane three times. The first time the acne came back quite quickly, at this point my doctor started me on Diane 35 again, and eventually as my skin continued to worsen, she put me pack on accutane, this time for longer. I stayed on the Diane 35 for a few months after the accutane, and eventually stopped. My skin stayed clear for a while, but about five or six months later the acne came back with a vengeance.

My doctor then put me back on diane 35 and accutane, and it took a long time to see results, meanwhile I was experiencing some of the worst cystic acne I had ever had. At around the five month mark, I finally started to see an improvement and stayed on the accutane, eventually lowering the dosage before cutting it out completely after about a year after starting. My doctor told me to stay on the Diane longer this time, in case maybe it had been going off of it that had caused my acne to come back the last time.

Right now, it is about eight months since I went off the accutane, my skin is clear and I have only had one or two pimples since. I am nearing the end of my diane 35 prescription and have moved to a different city, so I can see the doctor who was seeing me through it. I am considering stopping the Diane 35 again instead of getting a new prescription but I am worried what effect this could have on my skin. I have done some research and see that lots of people have skin problems after coming off of birth control, even those who never had issues with acne before going on the pill.

I don't know whether I should risk coming off the pill, or when I should when I do. I really don't want the acne to come back, but I also don't want to stay on it forever. Can anyone give me any advice? I am worried now after doing some reading that I never should have gone on the pill for this issue as it is only going to make things worse in the long run. Does anyone have any experience coming off of diane after finishing accutane?

thanks!

#2 Kairasa

Kairasa

    Senior Member

  • Veteran Members
  • Posts & Likes
    Posts: 2,783
    Likes: 255
About Me
  • Gender:Female
  • Location:Austin, Texas
  • Joined: 25-February 07

Achievements

     

Posted 23 October 2011 - 11:00 AM

Hey there! I just wanted to remind you not to double post. I'm not sure if it was intentional or not, but please refrain from doing so in the future. =)

I unfortunately do not have any experience in accutane or birth control, but I would imagine you might have a bit of a breakout if your skin is still prone to acne because your hormones will be adjusting.

Also, if you find that your acne does come back if you quit Diane, maybe talk to your doctor about something called spirolactone? It has the hormonal component without the birth control part. I've heard great things from a lot of individuals on the forums here. Maybe take a chance into researching it?

Good luck whatever avenue you take!

On ne voit bien qu'avec le coeur l'essentiel est invisible pour les yeux.


Poor Kairasa thinks she has a yen
For those clean-cut young Ivy League men.
Although they look cute
In their blazers and suits,
They can only get it up now and then.

"Bottom line is, even if you see 'em coming, you're not ready for the big moments. No one asks for their life to change, not really. But it does. So what are we, helpless? Puppets? No. The big moments are gonna come. You can't help that. It's what you do afterwards that counts. That's when you find out who you are."


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users